MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; STAPLE, IMPLANTABLE
Catalog Number STR5G
Health Effect - Clinical Codes Wound Dehiscence (1154); Granuloma (1876); Incontinence (1928); Blood Loss (2597); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.Only publication year (2012) is known.The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
It was reported via literature entitled: starr with pph-01 and ccs30 contour transtar for obstructed defecation syndrome author: silvia savastano, md; giuseppe valenti, md; francesco cavallin, ms and claudio missaglia, md.Citation: surgical innovation 19(2) 171¿174; 2012, doi: 10.1177/1553350611425504.The aim of this comparative prospective study was to compare starr which used circular pph-01 staplers (ethicon endo-surgery; cincinnati, oh) and transtart which used contour transtar ccs30 in patients with obstructive defecation syndrome (ods).Between january 2007 and june 2009, 64 female patients underwent starr for ods (32 starr, age range: 54.1 ± 12.7 and 32 transtar, age range: 60.5 ± 11.4).No intraoperative complications appeared in the starr group; however, 2 posterior floor partial dehiscences of the suture occurred in the transtar group and were solved with manual intraoperative suture with no consequences in the postoperative period.With regard to early complications, rectal bleeding was reported in 4 cases in the starr group: 2 within 24 hours, 1 within 36 hours, and 1 within 48 hours of the operation, all of which were solved with surgical revision.In the transtar group, the following occurred: a hemoperitoneum that was treated with (synchronous) colostomy and subsequent recanalization and 2 partial dehiscences of suture rim that were treated conservatively.With regard to late complications, in the starr group, urgency in the postoperative period was shown by 29 patients (29.8%) at 1 month and at 3 months and by 23 patients (23.7%) at 6 months but absent in all at 1 year (3 patients were treated with pelvic rehabilitation).In the transtar group, urgency was shown by 6 patients (18.7%) at 1 month, which persisted at 3 and 6 months, and disappeared at 1 year in all patients except in 1 patient (3.2%).Four patients (4.1%) in the starr group and 1 patient (3.2%) in the transtar group showed hematochezia for granuloma due to agraphes, 2 patients in the starr group developed rim suture stenosis that was solved with manual suture, and 1 patient in the starr group shown fecal incontinence that was solved with postoperative pelvic rehabilitation.In conclusion, the 2 surgical approaches evaluated have demonstrated a similar incidence of complications and consisted with the data reported in literature and are therefore to be considered as safe techniques when performed by a surgeon with enough experience in the use of the devices.

Brand Name
CONTOUR TRANSTAR STAPLER SET
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7742190
Report Number3005075853-2018-11799
Device Sequence Number1366080
Product Code GDW
UDI-Device Identifier20705036002878
UDI-Public20705036002878
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSTR5G
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2018
Initial Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;